Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Does using the Paragard IUD cause a watery discharge and can I still get pregnant ?

Hi Im 18 and had an abortion last year, I also had a Paragard IUD placed in as I did not want to use birth control that were hormonal anyway, since I have had the IUD for almost 5months now, my period has almost gone back to normal although I have been having a clear watery discharge that smells terrible which I am forced to having to change underwear 4-5times a day as the discharge just runs. I am also thinking of changing the IUD for something else like getting the jab but am unsure because of the side effects. Is this discharge from caused by the IUD? If so, is there anything I can do to kind of help the terrible smell or keep me from changing all the time? Also is it possible to fall pregnant after having sex 5days in a row while using the Paragard IUD???? Thank you.
Asked On : Tue, 8 Feb 2011
Answers:  1 Views:  638
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
OBGYN 's  Response
Welcome to HealthcareMagic forum.
The chances of getting pregnant are almost negligible with IUD in place.Regarding the discharge it is most likely the reactionary fluid coming out due to IUD. Changing the IUD will not help.However antibiotics may help to reduce the amount of discharge and the odour.
Dr. Rakhi Tayal
Answered: Wed, 9 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor